What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 20, 11:50 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 20, 11:50 AM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1250 PM CDT Wed Aug 20 2025
...New SHORT TERM, LONG TERM, AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 1202 PM CDT WED AUG 20 2025
Diurnally driven showers and thunderstorms will remain in the
forecast, with coverage shifting south as a weak boundary moves
into the region. With that being said, the region will remain
sandwiched between the ridge to our West, and a tightening
pressure gradient from Hurricane Erin to our east. As such, hot
and humid conditions will remain, with lows tonight and tomorrow
dropping into the low-70s, and highs tomorrow ranging in the low
to mid-90s.
/44/
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 1202 PM CDT WED AUG 20 2025
This pattern will continue through the weekend, with the best rain
chances ebbing and flowing along the east side of the ridge.
Afternoon highs will continue to run in the low-90s, and overnight
lows will range in the low-70s. However, the pattern will begin to
break down by Monday, as a deep upper-level trough begins to dig
south through the Midwest. This trough, coupled with a cold front,
will begin working into the region during the day on Monday.
Temperatures will begin to fall, and afternoon highs on Wednesday
should range in the upper-70s and low-80s. The biggest question
mark in the long-term is where the cold front ends up settling.
This will mainly effect rain chances in the long-term, as the
cold front parking farther south would result in the rain chances
staying south as well.
/44/
&&
.AVIATION...
(18Z TAFS)
Issued at 1202 PM CDT WED AUG 20 2025
Thunderstorms are expected to increase in coverage over the next
few hours, with all terminals along I-20 carrying TSRA by later
this afternoon. This activity should linger past 21/01z, before
conditions settle back into VFR. With that being said, MVFR VIS is
possible overnight, with a few terminals carrying it between
21/09-15z.
NOTE: AMD NOT SKED has been added at TCL until
further notice due to comms issues.
/44/
&&
.FIRE WEATHER...
North winds are expected to continue into the weekend, with speeds
generally remaining between 5-10 MPH. Scattered rain chances will
also remain in the forecast, as a weak cold front pushes closer to
the region. By the start of next week, a stronger cold front will
push through the region, allowing for MinRH values to drop into
the low-40% range. However, no fire weather concerns are expected
at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 71 90 70 90 / 20 20 10 20
Anniston 71 90 70 89 / 20 20 10 30
Birmingham 73 90 72 90 / 20 20 10 20
Tuscaloosa 74 92 72 91 / 20 20 10 20
Calera 73 90 72 89 / 20 30 10 30
Auburn 72 91 72 87 / 10 30 20 50
Montgomery 74 93 73 90 / 20 40 20 40
Troy 72 92 72 90 / 20 40 30 60
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM.../44/
LONG TERM..../44/
AVIATION.../44/
Hazardous weather outlook, Aug 20, 1:52 AM CST, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
252 AM CDT Wed Aug 20 2025
ALZ011>015-017>050-211100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
252 AM CDT Wed Aug 20 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
There is a Marginal Risk (Level 1 out of 5) for severe storms across
Central Alabama this afternoon and evening. The main threat is
damaging winds up to 60 MPH.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management |may be needed
this afternoon and evening.
In the hours before
Special weather statement, Aug 20, 12:30 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
130 PM CDT Wed Aug 20 2025
ALZ046-048-050-201930-
Bullock AL-Russell AL-Barbour AL-
130 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BULLOCK...NORTHERN
BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES THROUGH 230 PM CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or near Midway, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Midway, Pickett, Spring Hill, Comer, Barbour County Public Lake Dam,
Lugo, Three Notch, Batesville, and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 8561 3218 8528 3192 8519 3194 8568
TIME...MOT...LOC 1830Z 000DEG 12KT 3212 8543
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Aug 20, 1:56 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 PM CDT Wed Aug 20 2025
ALZ011-013>015-202045-
Fayette AL-Walker AL-Winston AL-Marion AL-
256 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER...
SOUTHEASTERN MARION...SOUTHWESTERN WINSTON AND NORTHEASTERN FAYETTE
COUNTIES THROUGH 345 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eldridge, or near Lynn, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winfield, Carbon Hill, Lynn, Berry, Brilliant, Glen Allen, Kansas,
Nauvoo, Eldridge, Ashbank, Tucker, Bazemore, West Corona,
Hubbertville, Fowlers Crossroads, Cedrum Area, Texas, and Corona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3408 8766 3400 8746 3365 8743 3367 8766
3389 8789
TIME...MOT...LOC 1956Z 026DEG 12KT 3397 8760
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Aug 20, 2:24 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
324 PM CDT Wed Aug 20 2025
ALZ013-023-202115-
Fayette AL-Tuscaloosa AL-
324 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TUSCALOOSA AND
SOUTHEASTERN FAYETTE COUNTIES THROUGH 415 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boley Springs, or 17 miles southeast of Fayette, moving south at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Berry, Boley Springs, Bankston, Samantha, Binion Creek Landing, Stone
Wall, Moores Bridge, Highway 69 Bridge, Windham Springs, Fayette
County Public Lake, New Lexington, and Lake Tuscaloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 8784 3380 8779 3368 8764 3366 8746
3334 8751 3342 8784
TIME...MOT...LOC 2024Z 009DEG 14KT 3356 8757
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Aug 20, 2:39 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
339 PM CDT Wed Aug 20 2025
ALZ011>013-022-202145-
Fayette AL-Pickens AL-Marion AL-Lamar AL-
339 PM CDT Wed Aug 20 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION...
NORTHEASTERN PICKENS...WESTERN FAYETTE AND LAMAR COUNTIES THROUGH 445
PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Detroit to near Bankston. Movement was
southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayette, Vernon, Sulligent, Millport, Guin, Kennedy, Detroit, Belk,
Beaverton, Gu-
Win, Bluff, Ashcraft Corner, Blooming Grove, Lamar County Airport,
Crews, Bedford, Crossville, Cody, Stone Wall, and Henson Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3416 8819 3403 8794 3370 8766 3352 8780
3352 8784 3348 8784 3346 8785 3349 8802
3373 8825
TIME...MOT...LOC 2038Z 032DEG 7KT 3406 8821 3368 8774
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
12/RobinsonSpecial weather statement, Aug 20, 3:26 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
426 PM CDT Wed Aug 20 2025
ALZ020-202215-
Cherokee AL-
426 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHEROKEE COUNTY THROUGH
515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Fort Payne, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cedar Bluff, Little River Canyon National Preserve, Sand Rock,
Gaylesville, Cornwall Furnace Park, Blanche, Little River Falls,
Western Weiss Lake, Eastern Weiss Lake, Fullerton, New Moon,
Broomtown, Chesterfield, and Little River Canyon NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3423 8545 3424 8581 3426 8580 3426 8577
3434 8568 3436 8566 3437 8563 3439 8562
3440 8563 3440 8561 3444 8558 3449 8557
3449 8556 3450 8556 3450 8555 3453 8552
TIME...MOT...LOC 2126Z 341DEG 14KT 3453 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
12/RobinsonSpecial weather statement, Aug 20, 3:49 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
449 PM CDT Wed Aug 20 2025
ALZ011-012-202230-
Marion AL-Lamar AL-
449 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARION AND
NORTHWESTERN LAMAR COUNTIES THROUGH 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tremont, or 11 miles west of Hamilton, moving south at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Detroit, Shottsville, Pine Springs, Byrd, and Bexar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3428 8818 3429 8818 3428 8810 3391 8813
3390 8823
TIME...MOT...LOC 2149Z 007DEG 24KT 3419 8818
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12/Robinson